Thai dermatologists warn nose filler can cause blindness

Friday, 06 June 2014 By  MCOT

BANGKOK, June 5 -- The Dermatological Society of Thailand (DST) warned today that getting a 'nose filler' can cause blindness, revealing that eight Thai patients have found to be negatively affected by the injection process and that only one has been cured.

Society Chairman Dr Noppadol Noppakhun, in conjunction with the Royal College of Ophthalmologists of Thailand (RCOPT), told the public of the danger of receiving a nose filler injection under the eyes, as it could clog blood vessels there, especially those nourishing the eyes, and that the clogging causes blindness.

The physicians warned that nose filler injections should be avoided absolutely, as it could cause blindness or cause the skin around the injected area to become dead.

The dermatological society press briefing today featured a 33-year old patient who has undergone a nose filler procedure and suffered the side effect of a wound, which could not be healed after three years of treatment.

RCOPT President Dr Paisarn Ruamwiboonsuk said there are at least 41 national and international medical journals that reported that around 61 patients within Thailand and around the world have been suffering from the side effects of filler injections.

The journals also revealed that up until now, 44 Korean and three American patients have been blinded by the injections, while Thailand has confirmed that eight patients have been blinded, with only one patient cured.

comments powered by Disqus
Terms of Service | Privacy Policy | Advertise With Us | About Us | Feedback | Contact Us